Alert archive / Vermont / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Burlington, VT

August 15, 2015Addison County, Orange County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Aug 15, 2015, 3:56 PM EDT for Addison County, Orange County, Windsor County, Vermont. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2015, 3:56 PM EDT (19:56 UTC)
Expired
Aug 15, 2015, 4:42 PM EDT
In force
46 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Addison County, VT, Orange County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 84 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 4:06 PM EDTHAIL 0.25Braintree, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS51 KBTV 151956
SVRBTV
VTC001-017-027-152100-
/O.NEW.KBTV.SV.W.0033.150815T1956Z-150815T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHWESTERN ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 500 PM EDT

* AT 355 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HANCOCK 
  VERMONT...AND MOVING SOUTHEAST AT 10 TO 15 MPH.

* LOCATIONS TO BE IMPACTED INCLUDE...
  RANDOLPH...ROYALTON...BETHEL...SHARON...TUNBRIDGE...ROCHESTER...
  STRAFFORD...POMFRET...BRAINTREE HILL...SOUTH ROYALTON...EAST
  BARNARD...NORTH TUNBRIDGE...SOUTH STRAFFORD...WEST HARTFORD...WEST
  NORWICH...WEST BETHEL...WEST BRAINTREE...SOUTH TUNBRIDGE...SOUTH
  RANDOLPH AND ROOD STATE PARK.

VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4387 7286 4401 7276 4390 7227 4365 7242
TIME...MOT...LOC 1955Z 294DEG 14KT 4394 7283 

$$

EVENSON
2 follow-up statements
917 
WWUS51 KBTV 152031
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT SAT AUG 15 2015

VTC001-152039-
/O.CAN.KBTV.SV.W.0033.000000T0000Z-150815T2100Z/
ADDISON VT-
431 PM EDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADDISON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4382 7275 4398 7265 4390 7227 4365 7242
TIME...MOT...LOC 2029Z 294DEG 14KT 4389 7266 

$$

VTC017-027-152100-
/O.CON.KBTV.SV.W.0033.000000T0000Z-150815T2100Z/
WINDSOR VT-ORANGE VT-
431 PM EDT SAT AUG 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN WINDSOR AND SOUTHWESTERN ORANGE COUNTIES...

AT 429 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR RANDOLPH VERMONT...MOVING SOUTHEAST 
AT 10 MPH.

DIME SIZE HAIL WAS REPORTED WITH THIS STORM IN AND AROUND THE 
ROCHESTER VERMONT AREA.

LOCATIONS IMPACTED INCLUDE...
RANDOLPH...ROYALTON...BETHEL...SHARON...TUNBRIDGE...STRAFFORD...
POMFRET...SOUTH TUNBRIDGE...SOUTH RANDOLPH...ROOD STATE PARK...SOUTH
ROYALTON...EAST RANDOLPH...EAST BARNARD...NORTH TUNBRIDGE...SOUTH
STRAFFORD...NORTH ROYALTON...WEST HARTFORD...WEST NORWICH...WEST
BETHEL AND NORTH POMFRET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4382 7275 4398 7265 4390 7227 4365 7242
TIME...MOT...LOC 2029Z 294DEG 14KT 4389 7266 

$$

EVENSON
500 
WWUS51 KBTV 152042
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT SAT AUG 15 2015

VTC017-027-152051-
/O.CAN.KBTV.SV.W.0033.000000T0000Z-150815T2100Z/
WINDSOR VT-ORANGE VT-
442 PM EDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINDSOR AND
SOUTHWESTERN ORANGE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED 
CONSIDERABLY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4382 7275 4398 7265 4390 7227 4365 7242
TIME...MOT...LOC 2038Z 294DEG 14KT 4387 7260 

$$

EVENSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:45 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 15, 3:45 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
345 PM EDT SAT AUG 15 2015

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO AN END THIS
EVENING WITH GENERALLY FAIR, WARM AND DRY WEATHER EXPECTED ON
SUNDAY. HAZY, HOT AND HUMID WEATHER ARRIVE ACROSS THE REGION FOR
MUCH OF NEXT WEEK AS DEEP LAYER HIGH PRESSURE ESTABLISHES ITSELF
ACROSS THE NORTHEAST. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE FROM MID-WEEK ONWARD, WITH THE HIGHEST COVERAGE EXPECTED
BY THURSDAY INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 345 PM EDT SATURDAY...GENERALLY LOOKING AT A QUIET WEATHER
IN STORE FOR THE AREA TONIGHT AS HIGH PRESSURE CONTINUES TO BUILD
INTO THE REGION WITH RISING HEIGHTS/THICKNESSES. ANY SCATTERED
EVENING CONVECTION SHOULD BE PREDOMINANTLY OVER BY 900 PM IF NOT
SOONER WITH LOSS OF DAILY HEATING LEAVING CLEAR TO PARTLY CLOUDY
SKIES FROM MIDNIGHT ONWARD. LIGHT WINDS AND HIGHER THAN NORMAL
BOUNDARY LAYER RH SHOULD LEAD TO AREAS OF PATCHY MIST/FOG JUST
ABOUT ANYWHERE, BUT MOST PREVALENT IN CLIMO-FAVORED LOCALES AND IN
AREAS WHICH RECEIVED RAINFALL TODAY. LOWS MAINLY IN THE LOWER TO
MID 60S WITH A FEW SPOTS DROPPING INTO THE UPPER 50S IN COOLER
MOUNTAIN HOLLOWS, AND HOLDING IN THE UPPER 60S NEAR LAKE CHAMPLAIN
WHERE WATER TEMPERATURES ARE IN THE LOWER 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 345 PM EDT SATURDAY...MAIN WEATHER STORY FOR SUNDAY INTO
EARLY NEXT WEEK WILL A RETURN OF WARM/HOT AND HUMID MID-SUMMER
LIKE WEATHER AS DEEP LAYER TROPOSPHERIC RIDGING BUILDS ACROSS THE
EASTERN HALF OF THE NATION. SUCH A LARGE SCALE PATTERN HASN'T BEEN
SEEN FOR QUITE SOME TIME, AT LEAST ACROSS THE NORTHEAST SO PRIOR
FORECAST IDEA OF DAILY HIGHS FROM 83 TO 89 ON SUNDAY, AND 85 TO 92
ON MONDAY STILL APPEAR REASONABLE AT THIS TIME. BROAD SCALE
SUBSIDENCE ALOFT AND A LACK OF ANY LARGER-SCALE FORCING MECHANISM
SHOULD KEEP A LID ON ANY CONVECTION/PCPN CHANCES SO MAINLY LOOKING
AT CLEAR TO PARTLY CLOUDY SKIES. WITH DEWPOINTS RANGING IN THE 60S
TO AROUND 70, DEFINITELY ON MUGGY SIDE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 345 PM EDT SATURDAY...DEEP LAYER RIDGING REMAINS IN PLACE
FOR TUESDAY INTO WEDNESDAY WITH CONTINUED WARM/HOT AND HUMID
WEATHER. A BROAD INCREASE IN MOISTURE IS EXPECTED AND WITH A WEAK
SURFACE FRONT LIMPING TO NEAR THE INTL BORDER, A RETURN OF
SCATTERED AIRMASS-TYPE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE,
MAINLY DURING HOURS OF PEAK HEATING. HIGHS MAINLY IN THE 80S TO
AROUND 90 AND OVERNIGHT LOWS IN THE 60S TO AROUND 70 SO KEEP THOSE
AIR CONDITIONERS CLOSE BY.

BY LATE WEEK MEDIUM RANGE MODELS KEEP WITH THE IDEA THAT A NORTH-
SOUTH ORIENTED COLD FRONT AND DEEPER MOISTURE PLUME WILL ADVECT
INTO THE AREA WITH A SOMEWHAT BETTER THREAT OF SHOWERS/THUNDER.
GFS REMAINS ON THE FAST SIDE OF GUIDANCE, SO A BLENDED APPROACH
INCORPORATING THIS MORNING'S EURO/CANADIAN SOLUTIONS SEEMS
REASONABLE AT THIS POINT. CONDITIONS REMAIN ON THE WARM AND HUMID
SIDE, BUT MAXIMUM TEMPERATURES LIKELY A FEW DEGREES COOLER THAN
THE EARLY WEEK TIME FRAME GIVEN BETTER SHOWER/CLOUD COVERAGE.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL EXIST FROM THE NORTHERN ADIRONDACKS OF NEW YORK
EASTWARD ACROSS THE CHAMPLAIN VALLEY AND REMAINDER OF VERMONT
THROUGH ABOUT 00Z. ACTIVITY IS MOVING SLOWLY EAST AND SOUTHEAST
AND HAVE MENTIONED VCSH AT ALL TAF SITES THROUGH 00Z WITH KSLK
HAVING THE BEST CHANCE OF EXPERIENCING A THUNDERSTORM. ESSENTIALLY
LOOKING AT VFR CONDITIONS...EXCEPT IFR IF DIRECTLY IN A SHOWER OR
THUNDERSTORM. AFTER 00Z...THREAT OF SHOWERS/STORMS COMES TO AN END
WITH VFR CONDITIONS EXPECTED. PLENTY OF LOW LEVEL MOISTURE AROUND
AND WE SHOULD SEE FOG AND LOW CLOUDS DEVELOP OVER THE ENTIRE AREA
CREATING MVFR AND IFR CONDITIONS WITH VLIFR AT KSLK AND KMPV. THE
LOW CLOUDS AND FOG WILL LAST THROUGH ABOUT 13Z...WITH VFR
CONDITIONS EXPECTED FOR THE REMAINDER OF THE PERIOD. WINDS WILL
GENERALLY BE LESS THAN 10 KNOTS THROUGH THE PERIOD.

OUTLOOK 18Z SUNDAY THROUGH THURSDAY...SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE MONDAY NIGHT THROUGH TUESDAY AS WEAK
FRONTAL BOUNDARY WASHES OUT NEAR THE INTERNATIONAL BORDER.
ADDITIONAL DAYTIME SHOWERS/THUNDERSTORMS POSSIBLE WITH HUMID AIR
MASS IN PLACE THROUGH THURSDAY AFTERNOON. ANY SHOWERS OR
THUNDERSTORMS COULD RESULT IN BRIEF INTERVALS OF MVFR/IFR
CONDITIONS...BUT GENERALLY VFR ON BALANCE FOR THE PERIOD.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...JMG
AVIATION...BANACOS/EVENSON
Hazardous weather outlook, Aug 15, 3:54 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
354 AM EDT SAT AUG 15 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-160800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
354 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 15, 3:03 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             TICONDEROGA             43.85N  73.42W
08/15/2015  E1.25 INCH       ESSEX              NY   PUBLIC

            HALF DOLLAR SIZED HAIL

&&

EVENT NUMBER BTV1501014

MUCCILLI
Local storm report, Aug 15, 3:04 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
304 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             CROWN POINT CENTER      43.94N  73.47W
08/15/2015  E0.88 INCH       ESSEX              NY   PUBLIC

            NICKEL SIZED HAIL

&&

EVENT NUMBER BTV1501015

MUCCILLI
Local storm report, Aug 15, 3:12 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
312 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     TICONDEROGA             43.85N  73.41W
08/15/2015                   ESSEX              NY   EMERGENCY MNGR

            TREE DOWN ON RECREATIONAL VEHICLE

&&

EVENT NUMBER BTV1501016

MUCCILLI
Local storm report, Aug 15, 3:16 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
316 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             CROWN POINT CENTER      43.94N  73.47W
08/15/2015  E0.88 INCH       ESSEX              NY   PUBLIC

            NICKEL SIZED HAIL

0245 PM     HAIL             1 WNW TICONDEROGA       43.85N  73.44W
08/15/2015  E1.00 INCH       ESSEX              NY   PUBLIC

            QUARTER SIZED HAIL ON WICKER STREET

0245 PM     HAIL             TICONDEROGA             43.85N  73.42W
08/15/2015  E1.25 INCH       ESSEX              NY   PUBLIC

            HALF DOLLAR SIZED HAIL

0302 PM     TSTM WND DMG     TICONDEROGA             43.85N  73.41W
08/15/2015                   ESSEX              NY   EMERGENCY MNGR

            TREE DOWN ON RECREATIONAL VEHICLE

&&

EVENT NUMBER BTV1501015 BTV1501013 BTV1501014 BTV1501016

MUCCILLI
Local storm report, Aug 15, 3:34 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
334 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     2 N TICONDEROGA         43.88N  73.42W
08/15/2015                   ESSEX              NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON DELANO ROAD

&&

EVENT NUMBER BTV1501017

MUCCILLI
Special weather statement, Aug 15, 3:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
340 PM EDT SAT AUG 15 2015

VTZ009>012-018-019-152200-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
340 PM EDT SAT AUG 15 2015

...STRONG THUNDERSTORMS POSSIBLE FOR SOUTH CENTRAL VERMONT...

THROUGH 600 PM THIS EVENING THE POTENTIAL WILL EXIST FOR STRONG
THUNDERSTORMS ACROSS PARTS OF ADDISON...ORANGE...RUTLAND...AND
WINDSOR COUNTIES OF VERMONT. SCATTERED THUNDERSTORMS WILL MOVE
EAST AND SOUTHEAST ACROSS THIS AREA AND HAVE THE POTENTIAL TO
PRODUCE VERY HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH...AND VERY
HEAVY DOWNPOURS. IF YOU HAVE OUTDOOR ACTIVITIES ONGOING OR
PLANNED...SEEK SHELTER AS STORMS APPROACH. REMEMBER...WHEN THUNDER
ROARS...GO INDOORS.

EVENSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:34 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland56 min
Aug 15, 6:01 PM EDTSpecial Weather StatementBTVWindsor59 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.